Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 5, NWS Grand Rapids, MI

June 7, 200723 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Jun 7, 2007, 9:57 AM EDT for 23 counties in Michigan. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 9:57 AM EDT (13:57 UTC)
Expired
Jun 8, 2007, 5:35 AM EDT
In force
20 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 071357
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 AM EDT THU JUN 7 2007

...WIND ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTHWEST LOWER
MICHIGAN AND IS IN EFFECT UNTIL MID MORNING FRIDAY...

.VERY STRONG WINDS ARE EXPECTED TODAY AND TONIGHT ACROSS ALL OF
SOUTHWEST QUARTER OF LOWER MICHIGAN. THE STRONG WINDS ARE A
RESULT A VERY STRONG STORM SYSTEM...CENTERED OVER NORTHERN
MINNESOTA AT 9 AM THIS MORNING. WINDS WILL GUST TO BETWEEN 40 AND
50 MPH BY EARLY THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT
HOURS. THE GUSTY WINDS WILL SUBSIDE AFTER THE LINE OF THUNDERSTORMS
AHEAD OF THE COLD FRONT MOVES THROUGH THE AREA EARLY FRIDAY MORNING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-072200-
/O.NEW.KGRR.WI.Y.0005.070607T1357Z-070608T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
957 AM EDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS AS HIGH AS 50
MPH BY EARLY THIS AFTERNOON. THOSE WINDS WILL CONTINUE UNTIL AFTER
MIDNIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. DECK FURNITURE CAN BE BLOWN
AROUND AND SMALL BRANCHES CAN BE BLOWN DOWN. 

$$

WDM
3 follow-up statements
000 
WWUS73 KGRR 080247
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTHWEST LOWER
MICHIGAN UNTIL 8 AM FRIDAY...

.STRONG WINDS ARE EXPECTED TONIGHT ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN. THE STRONG WINDS ARE A RESULT A VERY STRONG STORM
SYSTEM CENTERED JUST NORTH OF INTERNATIONAL FALLS MINNESOTA 
THIS EVENING. WINDS WILL GUST TO 30 TO 40 MPH OVERNIGHT WITH A FEW
GUSTS UP TO AROUND 45 MPH POSSIBLE. THE GUSTY WINDS WILL SUBSIDE
AFTER THE LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT MOVES
THROUGH THE AREA EARLY FRIDAY MORNING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081100-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-070608T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1047 PM EDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO AROUND 45 MPH
ARE POSSIBLE OVERNIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DECK FURNITURE CAN
BE BLOWN AROUND AND SMALL BRANCHES CAN BE BLOWN DOWN.

$$

LAURENS
000 
WWUS73 KGRR 080741
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 AM EDT FRI JUN 8 2007

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTHWEST LOWER
MICHIGAN UNTIL 8 AM TODAY...

.GUSTY WINDS WILL CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN EARLY 
THIS MORNING. WINDS WILL GUST TO 30 TO 40 MPH EARLY THIS MORNING 
WITH A FEW GUSTS UP TO AROUND 45 MPH STILL POSSIBLE. THE GUSTY
WINDS WILL GRADUALLY SUBSIDE AFTER THUNDERSTORMS MOVE THROUGH 
OUR AREA THIS MORNING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081200-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-070608T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
341 AM EDT FRI JUN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO AROUND 45 MPH 
ARE STILL POSSIBLE THROUGH 8 AM.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DECK
FURNITURE CAN BE BLOWN AROUND AND SMALL BRANCHES CAN BE BLOWN
DOWN.

$$

LAURENS
000 
WWUS73 KGRR 080935
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 AM EDT FRI JUN 8 2007

...WIND ADVISORY CANCELLED...

.THE PRESSURE GRADIENT IS DECREASING. AS A RESULT SFC WINDS WILL
REMAIN BELOW ADVISORY CRITERIA.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081045-
/O.CAN.KGRR.WI.Y.0005.000000T0000Z-070608T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
535 AM EDT FRI JUN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

EXPECT SOUTHWEST WINDS TO GUST TO 25 MPH AT TIMES TODAY...BUT
WINDS WILL REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:25 AM EDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 7, 3:25 AM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 AM EDT THU JUN 7 2007

.SHORT TERM...
OUR PRIMARY SHORT TERM FCST CONCERN IS TO EVALUATE OUR SVR WX
POTENTIAL FOR LATE TONIGHT. THE SPC HAS ALREADY PLACED MUCH OF OUR
CWFA IN A MDT RISK AREA FOR SVR CONVECTION LATE TONIGHT WITH A SLGT
RISK FOR THE REMAINDER OF OUR CWFA.

IR SAT TRENDS AND MODEL TIME HEIGHT RH PROGS SUGGEST SKIES WILL BE
PARTLY SUNNY TODAY. IT WILL BECOME WINDY PARTICULARLY THIS AFTERNOON
WHEN DEEPER MIXING WILL OCCUR WITH SOUTH WINDS SUSTAINED AT 15 TO 25
MPH AND GUSTS TO AROUND 40 MPH. A WIND ADVISORY WAS STRONGLY
CONSIDERED. IN THE END WE FELT THAT GUSTS THIS AFTERNOON WILL FALL
JUST SHORT OF 45 MPH ADVISORY CRITERIA.

WE ALSO BELIEVE MAX TEMPS WILL FALL JUST A DEGREE OR TWO SHORT OF
THE 90 DEGREE MARK GIVEN QUITE A BIT OF CLOUD COVER STREAMING IN
FROM THE WEST. WE ALSO NOTICED THAT MOST LOCATIONS WELL TO OUR SW
YESTERDAY IN THE WARM SECTOR MAXED OUT IN THE UPPER 80S RATHER THAN
LOWER 90S.

STRONG TO SEVERE STORMS ARE LIKELY ACROSS OUR CWFA LATE TONIGHT
(MAINLY AFTER MIDNIGHT). WIND DAMAGE WILL BE THE PRIMARY SVR WX
THREAT. WIND SPEEDS WITH HEIGHT WILL BE VERY IMPRESSIVE BY 12Z FRI
(35-40 KTS 2 KFT AGL... 50-70 KTS 10 KFT AGL... 80 KTS 15-20 KFT AGL
AND A 300 MB JET OF AROUND 100 KTS). THERE IS DEFINITELY POTENTIAL
FOR BOWS AND MINIBOWS IN ADDITION TO LEWP RADAR SIGNATURES. MANY
FACTORS ALSO APPEAR POTENTIALLY FAVORABLE FOR A SERIAL (DYNAMICALLY
DRIVEN) DERECHO EVENT BETWEEN AROUND 05Z AND 12Z.

FURTHERMORE... A HIGH 0-6 KM BULK SHEAR ENVIRONMENT IS THE KEY TO
ANTICIPATING SUPERCELLS. THESE SHEAR VALUES ARE PROGGED TO BE VERY
HIGH LATE TONIGHT. THEREFORE I SUSPECT THAT THERE COULD BE SOME
SUPERCELLS EMBEDDED WITHIN AND OUT AHEAD OF THE SQUALL LINE.
OBVIOUSLY TORNADOES CANNOT BE RULED OUT IN THIS TYPE OF ENVIRONMENT
CONDUCIVE TO SUPERCELL FORMATION. WE ALSO NOTICED THAT LCL HEIGHTS
WILL GRADUALLY LOWER TONIGHT AS THE INFLUX OF RICHER LOW LEVEL
MOISTURE JUST AHEAD OF THE FRONT OCCURS. THE BOTTOM LINE IS WE WILL
NEED TO MONITOR THIS SITUATION VERY CLOSELY TODAY THROUGH TONIGHT
SINCE A SIGNIFICANT SEVERE WX EVENT IS CERTAINLY POSSIBLE.

SEVERAL FACTORS GOING AGAINST SVR WX POTENTIAL TONIGHT INCLUDE COLD
FRONTAL TIMING AND TIMING OF CONVECTION INTO OUR CWFA AT A DIURNALLY
UNFAVORABLE TIME OF DAY FOR SVR WX. SFC BASED CONVECTION ALSO
HISTORICALLY STRUGGLES TO CROSS VERY COLD LAKE MI WATERS AT THIS
TIME OF YEAR AND TYPICALLY DIMINISHES SIGNIFICANTLY AS TSTORM INFLOW
AND UPDRAFTS INGEST THE RELATIVELY COLD MARINE AIR. WE HAVE SEEN
THIS HAPPEN TIME AND TIME AGAIN THIS TIME OF YEAR WHEN CONVECTION IS
SFC BASED RATHER THAN ELEVATED. THE SVR WX THREAT WOULD ALSO BE
GREATER IF THE SFC LOW WERE TRACKING FURTHER SE IN CLOSER PROXIMITY
TO LWR MI. FINALLY WE BELIEVE THAT VIGOROUS CONVECTIVE DEVELOPMENT
AFTER 04Z-06Z MAY TEND TO GRAVITATE FURTHER SW OF OUR CWFA IN AN
AXIS OF MUCH GREATER SFC BASED INSTABILITY FROM ORD SW TO STL AND
OKC.

NEVERTHELESS... ALL THINGS CONSIDERED... STRONG TO SEVERE CONVECTION
STILL APPEARS LIKELY BETWEEN 05Z AND 12Z WITH WIND DAMAGE BEING THE
PRIMARY SEVERE WX THREAT. EVEN A GRADUALLY DIMINISHING LINE OF SFC
BASED CONVECTION CROSSING LAKE MI WOULD STILL HAVE POTENTIAL TO
PRODUCE WIND DAMAGE GIVEN MAGNITUDE OF WIND SPEEDS W/HEIGHT AND
SPEED SHEAR.

LINGERING MORNING RAIN AND CONVECTION FRIDAY PRIMARILY OVER EASTERN
AND SOUTHERN CWA WILL GRADUALLY TAPER OFF. THE FRONT SHOULD ALREADY
BE NEAR DTW BY 18Z FRIDAY SO I SUSPECT CONVECTIVE REDEVELOPMENT WILL
FIRE JUST SE OF OUR CWA FRIDAY AFTERNOON. WE WILL NEED TO MONITOR
THIS CLOSELY LATE FRIDAY MORNING AND EARLY FRIDAY AFTERNOON THOUGH...
SINCE IT COULD BE A CLOSE CALL FOR OUR EASTERN CWA ESPECIALLY IF THE
FRONT SLOWS JUST A BIT. SKIES WILL CLEAR BEHIND THE FRONT FRIDAY
NIGHT FOLLOWED BY MOSTLY CLEAR SKIES WITH SEASONABLE TEMPS SATURDAY.

.LONG TERM...
SURFACE HIGH PRESSURE PREVAILS IN THE SUNDAY THROUGH WEDNESDAY
PERIOD...WITH THE UPPER FLOW PATTERN TRANSITIONING FROM ZONAL THIS
WEEKEND TO A HIGH AMPLITUDE RIDGE BY TUESDAY. EXPECT A STRETCH OF
MAINLY SUNNY AND WARM/SUMMER-LIKE WEATHER WITH TEMPERATURES SLOWLY
MODERATING FROM NEAR CLIMO OVER THE COMING WEEKEND TO ABOVE CLIMO BY
MIDWEEK.

SUPPOSE A COUPLE OF ISOLATED DIURNAL/AIR MASS TSTMS ARE NOT OUT OF
THE QUESTION NEXT WEEK AS DEW POINTS INCH UP... PARTICULARLY ALONG
THE LAKE BREEZE FRONT...BUT NOT WORTH MENTIONING AT THIS POINT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ENTIRE NEAR
SHORE THROUGH 12Z FRIDAY.

&&

LAURENS MEADE
Hazardous weather outlook, Jun 7, 4:39 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT THU JUN 7 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
439 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT FOR AREAS WEST OF A
LINE FROM KALAMAZOO TO ALMA...WITH A SLIGHT RISK TO THE EAST.

THE MAIN THREAT TONIGHT IS DAMAGING STRAIGHT LINE THUNDERSTORM WINDS
IN EXCESS OF 60 MPH... BUT LARGE HAIL IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT EITHER.

A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN
RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN.

THE SQUALL LINE SHOULD REACH THE LAKE MICHIGAN SHORELINE NORTH OF
HOLLAND AROUND MIDNIGHT...AND A KALAMAZOO TO ALMA LINE BY ABOUT 3
AM. THE STORMS MAY TEND TO WEAKEN A BIT AS THEY MOVE FARTHER
EAST...BUT COULD STILL CONTAIN DAMAGING WIND GUSTS AND HAIL.

SOUTH WINDS WILL GUST TO 40 MPH TODAY AND THIS EVENING AS MUCH
WARMER AIR INVADES THE REGION WELL IN ADVANCE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE WEATHER EXISTS FRIDAY EAST OF A LINE FROM
BATTLE CREEK TO LANSING... BEFORE THE COLD FRONT CLEARS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT... AND POSSIBLY
FRIDAY FOR AREAS EAST OF BATTLE CREEK AND LANSING.

LMZ844>849-080900-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
439 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT. THE MAIN THREAT IS
DAMAGING STRAIGHT LINE THUNDERSTORM WINDS IN EXCESS OF 60 MPH... BUT
LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT
EITHER.

A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN
RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN. IT SHOULD REACH
THE LAKE MICHIGAN SHORELINE NORTH OF HOLLAND AROUND MIDNIGHT...AND
SOUTH OF HOLLAND BY 2 AM.

SOUTH WINDS TO 30 KNOTS WILL CREATE WAVES OF 4 TO 7 FEET NORTH OF
WHITEHALL TODAY AND TONIGHT...AND 3 TO 6 FEET SOUTH OF WHITEHALL.
THIS WILL POSE A THREAT TO SMALL CRAFT AS WELL AS ANYONE SWIMMING AT
AREA BEACHES OR VENTURING OUT ON PIERS. RIP CURRENTS WILL BE
POSSIBLE...MAINLY NEAR PIERS SINCE THE WIND WILL BE NEARLY PARALLEL
TO THE SHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WAVES AROUND 4 FEET AND DANGEROUS RIP CURRENTS ARE LIKELY ON FRIDAY
DUE TO STRONG WEST WINDS BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:49 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana, Ottawa71 min

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.